MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 3 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 3 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035443060
Medical Device Problem Codes Degraded (1153); Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
During the coil embolization procedure, it was reported when the physician pulled the microcatheter out, the detached coil (subject device) came together with the microcatheter.Even thought, it was confirmed under the fluoroscopy that the coil was successfully detached in the aneurysm and it looked like there was a little space between the coil and the microcatheter tip.So the detached coil was retrieved with the microcatheter.Upon review on the back table, it looked like the coil was somehow attached to the microcatheter.And stretch resistance material in the coil seems to be melted to the microcatheter tip.No clinical consequences reported to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Analysis of the returned device found the main coil was kinked along its length and excessively stretched due to an excessive force being used during pushing/pulling activity against friction.No other additional anomalies were noted.The main coil was confirmed to be electrolytically detached at the junction.Functional testing could not be performed due to the condition of the returned device.In the case of this complaint, it was reported that the detached coil was pulled out from aneurysm together with the sl 10 microcatheter.In this case it is most probable that the coil did not exit the catheter completely before detachment and then it was pulled out of aneurysm with the catheter.The reported event was most likely due to some procedural/anatomical factors encountered during use which contributed to the event.Based on available information and investigation results, an assignable cause of operational problem due to component failure was assigned to this event.The issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the device direction for use (dfu) but due to procedural and/or anatomical factors during use, the device performance was limited.

Brand Name
TARGET 360 NANO 3 MM X 6 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7787243
Report Number3008881809-2018-00350
Device Sequence Number13498099
Product Code HCG
UDI-Device Identifier07613252600329
UDI-Public07613252600329
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2021
Device Catalogue NumberM0035443060
Device Lot Number20516837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)